Skip to content
← Measures

prom

HAQ-DI · Health Assessment Questionnaire Disability Index

20 items · 5 min · 0–3 · lower is better

1 Before you use it

What it is

Twenty activities across eight categories — dressing, arising, eating, walking, hygiene, reach, grip, and other activities — scored for difficulty, with aids and assistance taken into account.

The standard functional measure in inflammatory arthritis.

When to reach for it

Inflammatory arthritis presentations — axial spondyloarthritis, rheumatoid, psoriatic — and hand OA where aids and adaptations are part of the plan.

2 Giving it

Scoring

Highest score in each of the eight categories, averaged to 0–3. Higher means more disability. Use of an aid or assistance raises that category's score to at least 2 — a rule people miss.

What it doesn’t measure

Disease activity, pain, or spinal mobility. Use BASDAI, the NPRS and BASMI.

3 Reading the score

Interpreting it

Interpret against baseline and alongside the disease-activity picture.

Is the change real?

MCID 0.25 points. MDC 0.60 points. Compare the change against this patient's own baseline as well as the figure. SourceMeasured in a rheumatology cohort.

Student trap. Ignoring the aids rule. If they use a device for that category, the category scores at least 2 regardless of how easy they say it is.

Official source: integrationacademy.ahrq.gov. We don't host the form.

This is a learning tool. It does not diagnose patients and does not replace your clinical educator.

Did this page do its job?

CliniStudy is in beta. One tap is enough — it decides what gets fixed first.